I've been taking Tylenol Extra Strength for a year due to a fractured shoulder.
How common is it to have itching as a side effect of taking Tylenol Extra Strength for a year?
- 14 Oct 2016 by jannacat
- 15 Oct 2016
- tylenol extra strength, pruritus, side effect
Added 15 Oct 2016:
My blood work is excellent and I talked with my doctor and he thinks I'm having a drug reaction or allergic reaction to food allergies and other allergies.
Thank you and please don't answer this question anymore.
I'm just guessing here okay? I have liver disease and pruritus is common with elevated billirubin and or high blood phosphate levels.
While I'm not suggesting you have liver disease, it is still a possibility that Tylenol for a year has not been kind to your liver (hence the warning "if pain persists after 4 days, see your doctor").
An unhappy liver will produce more billirubin and it is the pigment from billirubin that can build up in the skin and it is virtually insoluble, causing itching. Likewise, elevated phosphate levels can cause virtually insoluble phosphate to be left in your skin, also causing itching. Alcohol is probably not recommended with long term Acetaminophen (Tylenol) use either (I don't know but it makes sense)
I've just been treated for HCV and it is the first time in 4-5 years I have not been tormented by insane itching; I no longer have to tape up my legs so my fingernails don't gouge bleeding holes in me.
See your doctor and definitely mention, honestly, how much Tylenol you have been taking and ask if you can have a liver function test to make sure your body is coping with it.
I agree with Stephen.
If he's right, you need to talk to your doctor to get onto something else.
I would think an NSAID would be more appropriate for the inflammatory effect.
The other possibility is dry skin. Have you noticed that your skin is drier since taking the Tylenol long term?
Dry skin is know to cause itching.
Are you drinking enough fluids?
Stephen's is of greater concern to get to the doctor for liver function blood tests.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Jan 2010 • 1 answer
Posted 12 Jan 2010 • 2 answers
Posted 9 Jun 2011 • 1 answer
Posted 3 Mar 2012 • 1 answer
Posted 20 Feb 2014 • 1 answer